Thursday, June 23, 2011

The death of 'I'

I have been trying so hard - and for so long - to stay strong. But I can't do it any more.

3 days ago I finally gave up my fight against allopathic medication and started Medrol, a Group A corticosteroid for the inflammation of the muscles and nerves. I no longer know why I put myself through the agony of the Lyrica & Cymbalta withdrawal symptoms, if I simply had to start on such strong medication again.

I feel defeated.

In fact, it's like there is no longer an 'I' left to either be strong or feel defeated. There is just pain and fatigue.

And I'll do just about anything to stop it.

At the very least I tried to stick to the hope that with the steroids, the pain would finally get a little bit better; that after 9 long years, my body would get a break from the agonizing misery....but it hasn't. And that may be the most disappointing thing of all.

The constant dizziness - I don't know whether it's the CFS/FM or the medication that's responsible - has been getting worse to the point where even lying in bed I feel the need to constantly hold onto something so I don't fall.

 I've never wanted to be that person who's always miserable and complaining. I always told myself that even if I can't help being miserable, I can at least not complain.

But since that 'I' no longer exists, I guess I can finally be weak and break down and cry...


  1. Some days there won't be a song in your heart. Sing anyway. (~Emory Austin)...and if you can't lemme know..i am more than happy to croak :)
    ps: i don't croak for everyone ;) hahaha

  2. I'm just curious but have you checked to see if you might have POTS or OI (Orthostatic Intolerance). Something like 97 percent of us have one or the other condition.

    POTS is postural Tachychardia Syndrome.

    The dizziness made me think you might. I am having that problem and now drink 8-10 glasses of water, upped my salt intake and now use a wheelchair. Anyway, it's just a thought.

    I know it's disappointing but from where I stand I think you should be commended. You tried for 9 years! That takes a really strong character and spine. My hat is off to you.

    And now, without any doubts, you know what didn't work, so you can move on to what might work.

    Good luck and hang in there.


  3. Hi Dominique, thanx for visiting & for the support - already making me feel better :)

    I had not heard abt POTS or OI. The dizziness is much better now, but I'll definitely look into both.

    Thanks for the info...I rly appreciate the help!